Today I saw my allergist for my monthly Xolair inection and my weekly allergy shots, which I have been receiving for about 6 weeks. I have had reactions twice before from the allergy injections (itching, swelling at site), but today I jumped the hurdle into anaphylaxis about 5 minutes afterwards. Wheezing, short of breath, lightheaded, dizzy, pale, and itchy. Soooo, the Dr. gave me Epi, zyrtec, 60 of prednisone (can I tell you how much I hate that stuff?), 50 of benedryl, and 2 mininebs. I was SO jittery that I was almost certain I could levitate if I really put my mind to it. This was around lunchtime, and it's now dinnertime. I feel ok, but am still slightly short of breath and wheezy as the epi has totally worn off, jittery and lightheaded when standing/walking. I am wondering how long it will take for my body to feel normal again, and realllly hoping that my wheezing doesn't worsen when all the drugs have worn off. Has anyone had an experience like this from the shots, or anything else? I would just really like to hear some other experiences! Thank you!
Last edited by chickiegirl77; 08-24-2012 at 05:30 PM.
The following user gives a hug of support to chickiegirl77: MountainReader (08-24-2012)
You get your immunotherapy shots and Xolair shot on the save visit?
I always skip my immunotherapy shots on the weeks I have my Xolair shots.
I've only needed an epi-shot once before. I was fine by the next day.
My allergist requires me to carry my epi-pen with me for all shots. When I started my shots, I had to show that I had the pen with me. They wanted to make sure I have it in case of a delayed reaction when I leave.
I know with the Xolair shots, I have to wait 25 minutes after the shots before I leave. I'm far enough in my treatments with no current issues that I no longer have to wait around anymore after my allergy shots.
Incidents like this can be very scary. I hope you are much better now.